[Skip to Content]
[Skip to Content Landing]
Article
September 1980

A Severe Bullous Eruption Occurring in a Patient With Chronic Active Hepatitis and Glomerulonephritis

Author Affiliations

From the Department of Dermatology (Drs Breathnach and Black) and the Gastrointestinal Laboratory (Dr Dutt), St Thomas' Hospital, London.

Arch Dermatol. 1980;116(9):1061-1063. doi:10.1001/archderm.1980.01640330099025
Abstract

• A patient with chronic active hepatitis and membranous glomerulonephritis acquired an acute, fatal illness characterized by a toxic erythematous desquamative dermatitis with bulla formation, fever, diarrhea, and hepatic and renal failure. The cutaneous histopathologic appearance resembled that found in erythema multiforme, toxic epidermal necrolysis, and the acute graft vs host reaction. The cutaneous eruption may have been part of a widespread autoimmune reaction, possibly triggered by drugs or infection.

(Arch Dermatol 116:1061-1063, 1980)

×